e-ISSN 2147-2475
Respiratory Case Reports
Rare Interstitial Pneumonia Due to the Use of Aripiprazol: A Case Report [Respir Case Rep]
Respir Case Rep. 2022; 11(1): 44-49 | DOI: 10.5505/respircase.2022.80948

Rare Interstitial Pneumonia Due to the Use of Aripiprazol: A Case Report

Gülistan Alpagat, Ayşe Baccıoğlu, Sümeyra Alan Yalım, Merve Poyraz, Betül Dumanoğu, Ayşe Füsun Kalpaklıoğlu
Department of Immunology and Allergy Disease, Kırıkkale University Faculty of Medicine, Kırıkkale, Turkey

It is accepted that 2–3% of interstitial lung diseases (ILD) are due to drugs, and that 70% of drug-induced lung diseases are due to ILD. We present here the case of a 51-year-old female patient who had been taking aripiprazole for bipolar disorder for 3 years and had been undergoing asthma treatment for 2 years. ILD was considered based on the patient's clinic, a restrictive pattern in the pulmonary function test (PFT), a decreased carbon monoxide diffusion test, laboratory results, radiological findings and biopsy. The possible etiologies of infection, aspiration, heart failure, pet feeding status and exposure to hazardous respiratory substances were excluded. The suspected drug was discontinued and oral corticosteroid treatment was started. Lung toxicity can develop with drug treatments, and so drug history should be questioned in detail and discontinued immediately in case of any doubt. ILD is rare, and if the drug is not suspected and continued, the disease may become chronic and progress to respiratory failure. We present this case to increase awareness of the disease.

Keywords: Interstitial Lung Disease, aripiprazole, interstitial pneumonitis, steroid treatment

Aripiprazol Kullanımına Bağlı Nadir Görülen İnterstisyel Pnömoni: Olgu Sunumu

Gülistan Alpagat, Ayşe Baccıoğlu, Sümeyra Alan Yalım, Merve Poyraz, Betül Dumanoğu, Ayşe Füsun Kalpaklıoğlu
Kırıkkale Üniversitesi Tıp Fakültesi, İmmunoloji ve Allerji Hastalıkları, Kırıkkale

İnterstisyel akciğer hastalıklarının (IAH) %2-3'unun ilaçlara bağlı olduğu ve ilaca bağlı akciğer hastalıklarının %70'inin IAH'dan olduğu kabul edilmektedir. Elli bir yaşında kadın hasta 3 yıldır bipolar bozukluk için aripiprazol kullanmakta ve 2 yıldır astım tedavisi görmekteydi. Hastanın kliniği, solunum fonksiyon testinde (SFT) restriktif patern olması, azalmış karbon monoksit difüzyon testi, laboratuvar sonuçları, radyolojik bulguları ve biyopsi ile IAH düşünüldü. Olası etiyolojiler: enfeksiyon, aspirasyon, kalp yetmezliği, evcil hayvan besleme durumu, tehlikeli solunum maddelerine maruziyet dışlandı. Şüpheli ilaç kesilerek, oral kortikosteroid tedavisi başlandı. İlaç tedavileri ile akciğer toksisitesi gelişebilir. İlaç öyküsü ayrıntılı olarak sorgulanmalı ve şüphe durumunda derhal kesilmelidir. IAH nadir görülür; ilaçtan şüphelenilmez de devam edilirse hastalık kronikleşebilir ve solunum yetmezliğine ilerleyebilir. Hastalıkla ilgili farkındalığı artırmak için bu olguyu sunmaya amaçladık.

Anahtar Kelimeler: İnterstisyel Akciğer Hastalığı, aripiprazol, interstisyel pnömoni, steroid tedavi

Image Slices of the Case




Gülistan Alpagat, Ayşe Baccıoğlu, Sümeyra Alan Yalım, Merve Poyraz, Betül Dumanoğu, Ayşe Füsun Kalpaklıoğlu. Rare Interstitial Pneumonia Due to the Use of Aripiprazol: A Case Report. Respir Case Rep. 2022; 11(1): 44-49

Corresponding Author: Gülistan Alpagat, Türkiye
Manuscript Language: English
LookUs & Online Makale